A man was arrested this week in Long Island, New York, once he called a medical center to inform them he left what police believe was cocaine at the facility.
Forty-year-old Jose Espinosa of Franklin Square returned home from the facility located in East Garden City on Thursday when he discovered he lost the substance in question, Fox 26 reported.
“The subject called the facility and described the lost property. An employee located the described property and notified police,” the Nassau County Police Department said in a press release Friday.
Following a thorough investigation, Espinosa of Benris Avenue was arrested.
“Defendant Espinosa is charged with two (2) counts of Criminal Possession of a Controlled Substance 3rd Degree. He will be arraigned on Friday, April 16, 2021 in Mineola,” the department’s release said.
According to the National Institute on Drug Abuse (NIDA) website, cocaine is an addictive stimulant drug made from leaves off the South American coca plant.
“Although health care providers can use it for valid medical purposes, such as local anesthesia for some surgeries, recreational cocaine use is illegal,” the site continued:
As a street drug, cocaine looks like a fine, white, crystal powder. Street dealers often mix it with things like cornstarch, talcum powder, or flour to increase profits. They may also mix it with other drugs such as the stimulant amphetamine, or synthetic opioids, including fentanyl. Adding synthetic opioids to cocaine is especially risky when people using cocaine don’t realize it contains this dangerous additive. Increasing numbers of overdose deaths among cocaine users might be related to this tampered cocaine.
People who use the drug often may experience serious side effects and health issues such as headaches, convulsions, seizures, heart attack, lung damage, bowl decay if swallowed, loss of smell, nosebleeds, and trouble swallowing if snorted, according to WebMD.
“You may have strong cravings for the drug and the high it brings. But the more you use cocaine, the more your brain will adapt to it. You’ll need a stronger dose to feel the same high. This can lead to a dangerous addiction or overdose,” the site concluded.